Viagra ocular side effects

Viagra may cause serious vision side effects such as retinal dysfunction or complete vision loss. Other most common, but less serious ocular side effects are: blurred vision, high light sensitivity.

Viagra clinical trials demonstrated that ocular side effects happen rarely and like other side effects are dose – related. Higher doses produce more serious side effects. In clinical trials about 3 % of men taking doses of 25-50 mg of Viagra experienced blurred vision, about 11 % of men taking 100 mg doses, and about 50 % of men taking 200 mg of Viagra have vision changes. In patients using more than 600 mg vision changes were detected in practically 100% of cases. Vision changes are explained by the property of Viagra to mildly affect the enzyme PDE6. Larger doses increase the blood concentration of the medication and increase the risk of ocular side effects.

Patients with macular degeneration, diabetic retinopathy, retinitis pigmentosa or other retinal disease should consult a doctor before using Viagra. Remember that Viagra may cause complete vision loss in one or both eyes, so if you have any eye conditions, do visit a doctor.

Leave a Reply

Your email address will not be published. Required fields are marked *